MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 1800 ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 1800 ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 07H77-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.An evaluation is in process.
 
Event or Problem Description
The customer observed falsely low hemoglobin (hgb) results for one patient that was generated using the cell-dyn 1800 analyzer.The following data was provided.Sid (b)(6) initial 7.2 (normal range 14 to 18 g/dl) due to the initial low result, the patient was referred to the hospital.Repeat using cell-dyn emerald analyzer (unknown serial number) at the hospital facility 8.1 (normal range (13.0 to 16 g/dl).No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Evaluation of the customer issue included a review of the complaint text, a search for similar complaints, review of instrument logs, a review of labeling, and a review of instrument service.No returns were made available from the customer site for this evaluation.No adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.The issue was resolved through standard troubleshooting procedures.Based on all available information and abbott diagnostics complaint investigation, the analyzer performed as intended and no product deficiency was identified.
 
Additional Manufacturer Narrative
The device evaluation was reassessed and concluded that a malfunction occurred, the device did not perform as intended.However, no systematic issue or product deficiency was identified.

Brand Name
CELL-DYN 1800 ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6018340
Report Number2919069-2016-02156
Device Sequence Number19195328
Product Code GKZ
UDI-Device Identifier00380740071141
UDI-Public00380740071141
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K030513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07H77-01
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/16/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/11/2016
Supplement Report FDA Received Date11/08/2016
05/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1